Economics at your fingertips  

A supplement on CLT for LSS under a large dimensional generalized spiked covariance model

Jiaqi Chen, Yangchun Zhang, Weiming Li and Boping Tian

Statistics & Probability Letters, 2018, vol. 138, issue C, 57-65

Abstract: Central limit theorem (CLT) for linear spectral statistics (LSSs) is widely used in large scale statistical inference when the sample size n and dimension p both tend to infinity. However, there always exists discrepancy between the sample mean and sample variance, and asymptotic mean and asymptotic variance when the CLT is applied for an LSS under spiked models. A major portion of the discrepancy is from the spiked eigenvalues, which depends on the dimensions (p,n) and the magnitudes of the spikes. In order to eliminate such discrepancy, we propose in this paper a supplement to the CLT defined as Hp CLT for a class of LSSs of sample covariance matrices. Simulation results demonstrate the success of the Hp CLT and exhibit its superiority to the original ones in various situations.

Keywords: Generalized spiked model; Large covariance matrix; Linear spectral statistic; Sphericity test (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

Page updated 2018-06-02
Handle: RePEc:eee:stapro:v:138:y:2018:i:c:p:57-65